Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 46, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 27, 2022, 7:39 PM EDT for Brevard County, Florida. It was in force for 23 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2022, 7:39 PM EDT (23:39 UTC)
- Expired
- May 27, 2022, 8:02 PM EDT
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brevard County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:39 PM EDT | HAIL 0.75 | 1 W Melbourne, FL | REPORT OF DIME SIZE HAIL NEAR THE INTERSECTION OF CROTON RD AND BRIDLE PATH RECEIVED VIA SOCIAL MEDIA. |
| May 27, 7:39 PM EDT | HAIL 0.88 | 1 W Melbourne, FL | WEATHER SERVICE EMPLOYEES OBSERVED NICKEL SIZED HAIL IN THE WEATHER FORECAST OFFICE PARKING LOT. |
| May 27, 7:43 PM EDT | HAIL 0.88 | 1 Nw Melbourne, FL | REPORT OF DIME TO NICKEL SIZED HAIL IN THE 2100 BLOCK OF CHERYL CT IN MELBOURNE RECEIVED VIA SOCIAL MEDIA. |
| May 27, 7:45 PM EDT | HAIL 0.75 | 1 Wnw Melbourne, FL | PUBLIC REPORTS DIME SIZED HAIL NEAR THE INTERSECTION OF CROTON RD AND FATZLER RD. |
| May 27, 7:50 PM EDT | HAIL 0.88 | 1 Ne Melbourne, FL | **DELAYED REPORT** TRAINED SPOTTER REPORTS NICKEL AND PENNY SIZED HAIL NEAR YOUNG STREET |
| May 27, 7:59 PM EDT | TSTM WND GST 48 | Patrick Sfb, FL | MEASURED WIND GUST OUT OF THE SOUTH 41 KNOTS/48 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WUUS52 KMLB 272339
SVRMLB
FLC009-280015-
/O.NEW.KMLB.SV.W.0046.220527T2339Z-220528T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
739 PM EDT Fri May 27 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
East central Brevard County in east central Florida...
* Until 815 PM EDT.
* At 739 PM EDT, a severe thunderstorm was located over Indian
Harbour Beach, or over Satellite Beach, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Cocoa Beach, Satellite Beach and Cape
Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2802 8053 2810 8072 2848 8057 2845 8050
2839 8056 2832 8057 2819 8056 2806 8050
TIME...MOT...LOC 2339Z 205DEG 18KT 2814 8059
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pendergrast1 follow-up statement
117
WWUS52 KMLB 280002
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
802 PM EDT Fri May 27 2022
FLC009-280012-
/O.CAN.KMLB.SV.W.0046.000000T0000Z-220528T0015Z/
Brevard FL-
802 PM EDT Fri May 27 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BREVARD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 2802 8053 2810 8072 2848 8057 2845 8050
2839 8056 2832 8057 2819 8056 2806 8050
TIME...MOT...LOC 0000Z 205DEG 18KT 2817 8057
$$
PendergrastWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:16 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 27, 3:16 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 316 PM EDT Fri May 27 2022 .DISCUSSION... Current-Tonight...As of around 230pm, a line of showers and storms has developed ahead of an approaching weak front, which is currently located over northern Florida/SE Georgia. Meanwhile, showers continue to drift NE across Martin and southern St Lucie Counties. For the remainder of the afternoon, shower and lightning storms are expected to increase in coverage, as moisture increases ahead of the front and a sea breeze collision occurs over the coastal counties. Activity is expected to continue into the evening hours across much of the area, diminishing from I-4 northward beginning this evening, with showers and a few storms persisting along the Treasure Coast through the overnight hours. Have introduced a slight chance back to areas north and west of I-4 late, as mesoscale models suggest another weak line of showers developing ahead of the front late tonight into the early hours of Saturday. Until then, wind gusts of 40-50mph, small hail, and brief torrential downpours will be possible this afternoon, supported by the 15Z XMR sounding, which shows 500mb temps around -8 to -9C and increasing DCAPE values. After highs in the lower 90s this afternoon, overnight lows will be seasonable, in the upper 60s to lower 70s. Southerly winds from late this morning will become SW inland and SE along the coast, as the sea breezes develop. Then, becoming light overnight. Sat-Sat Night(modified previous)...Upper troughing along the Eastern Seaboard gradually pushes into the western Atlc and weakens during this time. At the surface, a weak front across north FL will weaken further and lose its identity due to lack of support. Ample moisture will exist south of I-4 (PWATs: 1.50-2.00") to support SCT-NMRS (60-70pct) convection here and only ISOLD-SCT (30-50pct) northward. Sea breeze collisions will play a role late in the day/evening. A few strong storms will be possible. Light SWRLY flow across ECFL, but winds will turn ESE at the coast with sea breeze formation and penetration inland, but revert back to offshore again later in the evening/overnight as a weak pgrad lies across the area. Highs in the U80s at the coast and near 90 to L90s inland. Overnight lows generally in the U60s to L70s, likely M70s across the barrier islands. Sun-Fri(previous)...Adequate moisture lingers over the area thru the extended as deepening onshore flow takes over Sun night/early Mon lasting well into the period. Still some continued uncertainty with medium range models as the GFS remains hell-bent on developing a weak tropical low well east of the central FL coast Wed night/Thu and a stronger system over the FL Straits on Fri. For now, expect sea breeze collisions across the central peninsula late Sun, then with a deepening - more stable onshore flow, a higher threat for convection at night and in the morning across the coast and an increasing threat over the interior (WC FL) in the afternoon and early evening periods. We keep the highest PoPs (50-60pct) south of Orlando once again on Sun, then a 30-50pct average areawide the remainder of the upcoming work-week, though at some point PoPs may have to be better aligned showing highest chances inland once the models show some better consistency. Also, the models do show some weak troughiness aloft across the central peninsula near mid-week that could enhance daily convection. With the onshore flow next week, high temperatures will fall to near M80s at the coast and U80s to around 90 interior. Lows in the U60s to L70s. && .AVIATION... Increased rain chances as a weak frontal boundary flattens out across north Florida. Line of convection approaching DAB-ISM-MCO- SFB will continue eastward towards the coast. Additional convective development expected along sea breeze boundary this afternoon, especially near MLB-TIX. TEMPOS at most terminals from around 19Z to 01Z. VIS reductions to IFR/LIFR in convection and gusty winds in proximity. Multiple rounds of showers/storms possible through the night, especially at Treasure Coast terminals who carry VCSH through the period. Increased rain chances continue Saturday, so VCSH resuming around 12Z or continuing for all terminals. && .MARINE... Rest of Today-Tonight...After a lull early this afternoon across the Atlantic waters, shower and storm coverage is expected to increase, becoming scattered to numerous this afternoon and through the overnight hours. A few storms will be capable of wind gusts in excess of 35kts, both across inland lakes and over the ocean waters. S winds 15-20kts this afternoon decreasing to around 15kts and veering SW by midnight. Until then, small craft should continue to exercise caution. Seas 3-4ft becoming 2-3ft late tonight. Sat-Tue(modified previous)...Generally favorable boating conditions continue outside of showers and storms. SSW winds Saturday morning will transition S, then onshore Sat afternoon into Sun. Then, a deeper onshore (ERLY) flow regime sets up Mon lasting well into next week. Wind speeds AOB 15 kts. Seas average 2- 3 ft. However, SCT showers and ISOLD lightning storms will remain in the forecast. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 89 71 88 / 30 40 20 40 MCO 73 91 71 92 / 30 60 20 50 MLB 73 87 71 88 / 50 70 30 50 VRB 71 88 70 88 / 50 70 40 50 LEE 72 89 71 91 / 20 30 10 40 SFB 72 90 71 91 / 30 60 20 40 ORL 75 92 74 93 / 30 60 20 50 FPR 71 88 69 88 / 40 70 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Leahy RADAR/DSS....Weitlich AVIATION...Haley
Hazardous weather outlook, May 27, 10:13 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1013 AM EDT Fri May 27 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-280000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1013 AM EDT Fri May 27 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are expected across much of the area today, with highest coverage expected in the early to mid afternoon along and north of the I-4 corridor. Thunderstorms will develop along the sea breeze boundary, with activity expected to push towards the coast through the early evening. Hazards from thunderstorms today include wind gusts of 40 to 50 mph, frequent lightning and small hail. Sufficient moisture and slower storm motion will also lead to the threat of minor flooding with 1 to 3 inches of rain possible in a short period of time. .RIP CURRENT IMPACT... A moderate risk of rip currents will be present at all east central FL beaches today. Use caution if entering the surf zone and only swim in sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous thunderstorms that move over the Atlantic and intracoastal waters and inland lakes will be capable of producing wind gusts of 35 knots or greater. Boaters should seek safe harbor when storms threaten. .WIND AND SEA IMPACT... South to southeast winds will increase this morning to 15 to 20 knots across the local Atlantic waters. Small craft should exercise caution through early tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Coverage of showers and lightning storms will remain high through early next week as an approaching frontal boundary lingers over the area through early next week. Cloud to ground lightning strikes, gusty winds, torrential rainfall, and small hail will be possible in any stronger storms which develop. The rip current risk is expected to remain moderate for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith/Leahy
In the hours before
Special weather statement, May 27, 3:31 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
331 PM EDT Fri May 27 2022
FLZ141-272000-
Coastal Volusia FL-
331 PM EDT Fri May 27 2022
...A strong thunderstorm will impact portions of east central Volusia
County through 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Daytona Beach Shores, or near Port Orange, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2908 8089 2905 8098 2920 8108 2926 8098
TIME...MOT...LOC 1931Z 239DEG 25KT 2918 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PendergrastLocal storm report, May 27, 3:49 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT FRI MAY 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM WILDFIRE 1 NNW SHARPES 28.46N 80.77W
05/27/2022 M8 ACRE BREVARD FL EMERGENCY MNGR
*** 1 INJ *** A SMALL WILDFIRE INVOLVING VEGETATION AND
HOMES DESTROYED 4 HOMES, WITH AN ADDITIONAL 4 HOMES
DAMAGED. 1 RESPONDER WAS TRANSPORTED FOR HEAT
EXHAUSTION.
&&
EVENT NUMBER MLB2200220
JPSpecial weather statement, May 27, 7:37 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
737 PM EDT Fri May 27 2022
FLZ647-747-280000-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
737 PM EDT Fri May 27 2022
...A strong thunderstorm will impact portions of southeastern Brevard
County through 800 PM EDT...
At 737 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indian Harbour Beach, or over Melbourne, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Cocoa Beach, Satellite Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2802 8055 2809 8071 2817 8071 2841 8062
2842 8062 2842 8061 2839 8056 2839 8057
2819 8056 2808 8051
TIME...MOT...LOC 2337Z 205DEG 19KT 2813 8061
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PendergrastThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:31 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| May 27, 7:37 PM EDT | Special Weather Statement | MLB | Brevard | 23 min |
| May 27, 7:46 PM EDT | Special Marine Warning | MLB | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.